Alert archive / California / High Wind Watches in 2012
High Wind Watch 5, NWS San Diego, CA
NWS San Diego, CA issued this high wind watch at Jan 25, 2012, 8:56 PM PST for 4 counties in California. It took effect at Jan 27, 2012, 10:00 PM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 25, 2012, 8:56 PM PST (04:56 UTC)
- In effect from
- Jan 27, 2012, 10:00 PM PST
- Expired
- Jan 27, 2012, 2:02 AM PST
- In force
- Issued by
- NWS San Diego, CA
Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 04:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 4.9 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3076 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- -98 m²/s²
- 0-3 km storm-relative helicity
- -101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
019 WWUS76 KSGX 260456 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 856 PM PST WED JAN 25 2012 ...STRONG GUSTY NORTHEAST WINDS POSSIBLE FRIDAY EVENING THROUGH SATURDAY AFTERNOON... .STRONG SURFACE HIGH PRESSURE BUILDING OVER THE GREAT BASIN AND INCREASING MID-LEVEL WINDS ASSOCIATED WITH A SHORT WAVE TROUGH MOVING INTO THE DESERT SOUTHWEST WILL GENERATE STRONG GUSTY NORTHEAST TO EAST WINDS FRIDAY EVENING THROUGH SATURDAY AFTERNOON. WINDS ARE EXPECTED TO BE STRONGEST THROUGH AND BELOW THE CAJON PASS AND THE FAVORED PASSES AND CANYONS IN THE SANTA ANA MOUNTAINS. AS UPPER LEVEL WINDS SHIFT EAST SATURDAY MORNING...WINDS WILL INCREASE ACROSS THE RIVERSIDE AND SAN DIEGO COUNTY MOUNTAINS. WINDS WILL RAPIDLY DIMINISH SATURDAY AFTERNOON. CAZ042-048-055-057-261400- /O.NEW.KSGX.HW.A.0005.120128T0600Z-120129T0000Z/ ORANGE COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN BERNARDINO COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- 856 PM PST WED JAN 25 2012 ...HIGH WIND WATCH IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY AFTERNOON. * TIMING: FRIDAY EVENING THROUGH SATURDAY AFTERNOON. WINDS ARE EXPECTED TO PEAK SATURDAY MORNING. * WINDS: NORTHEAST WINDS 25 TO 35 MPH WITH GUSTS TO 65 MPH THROUGH AND BELOW THE FAVORED PASSES AND CANYONS...INCLUDING THE CAJON AND BANNING PASSES IN THE INLAND EMPIRE AND THE FREMONT...MODJESKA...SANTA ANA...AND SANTIAGO CANYONS IN ORANGE COUNTY. * IMPACTS: STRONG WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. FREEWAYS MOST LIKELY TO BE IMPACTED BY STRONG WINDS INCLUDE INTERSTATES 10 AND 15...AND HIGHWAYS 60...91...AND 55. WATCH FOR DOWNED TREES AND POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ CAZ056-058-261400- /O.NEW.KSGX.HW.A.0005.120128T1200Z-120129T0000Z/ RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS- 856 PM PST WED JAN 25 2012 ...HIGH WIND WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY AFTERNOON. * TIMING: EARLY SATURDAY MORNING THROUGH SATURDAY AFTERNOON. WINDS ARE EXPECTED TO PEAK LATE SATURDAY MORNING. * WINDS: EAST WINDS 20 TO 30 MPH WITH GUSTS 50 TO 60 MPH THROUGH AND BELOW THE FAVORED PASSES AND CANYONS...INCLUDING NEAR THE BANNING PASS AND ALONG THE HIGHWAY 78 AND INTERSTATE 8 CORRIDORS IN SAN DIEGO COUNTY. * IMPACTS: STRONG WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. FREEWAYS MOST LIKELY TO BE IMPACTED BY STRONG WINDS INCLUDE INTERSTATE 8 AND HIGHWAYS 74...78...79...AND 371. WATCH FOR DOWNED TREES AND POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ SS
4 follow-up statements
858 WWUS76 KSGX 261010 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 210 AM PST THU JAN 26 2012 ...STRONG GUSTY NORTHEAST WINDS POSSIBLE FRIDAY EVENING THROUGH SATURDAY AFTERNOON... .STRONG SURFACE HIGH PRESSURE BUILDING OVER THE GREAT BASIN AND INCREASING MID-LEVEL WINDS ASSOCIATED WITH A SHORT WAVE TROUGH MOVING INTO THE DESERT SOUTHWEST WILL GENERATE STRONG GUSTY NORTHEAST TO EAST WINDS FRIDAY EVENING THROUGH SATURDAY AFTERNOON. WINDS WILL BE THE STRONGEST THROUGH AND BELOW THE CAJON PASS AND THE FAVORED PASSES AND CANYONS IN THE SANTA ANA MOUNTAINS. AS UPPER LEVEL WINDS SHIFT EAST SATURDAY MORNING... WINDS WILL INCREASE ACROSS THE RIVERSIDE AND SAN DIEGO COUNTY MOUNTAINS. WINDS WILL RAPIDLY DIMINISH SATURDAY AFTERNOON. CAZ042-048-055-057-262200- /O.CON.KSGX.HW.A.0005.120128T0600Z-120129T0000Z/ ORANGE COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN BERNARDINO COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- 210 AM PST THU JAN 26 2012 ...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY AFTERNOON... A HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY AFTERNOON. * TIMING: FRIDAY EVENING THROUGH SATURDAY AFTERNOON...WITH WINDS PEAKING SATURDAY MORNING. * WINDS: NORTHEAST WINDS 25 TO 35 MPH WITH GUSTS TO 65 MPH THROUGH AND BELOW THE FAVORED PASSES AND CANYONS...INCLUDING THE CAJON AND BANNING PASSES IN THE INLAND EMPIRE AND THE FREMONT...MODJESKA...SANTA ANA...AND SANTIAGO CANYONS IN ORANGE COUNTY. * IMPACTS: STRONG WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. FREEWAYS MOST LIKELY TO BE IMPACTED BY STRONG WINDS INCLUDE INTERSTATES 10 AND 15... AND HIGHWAYS 60...91...AND 55. WATCH FOR DOWNED TREES AND POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ CAZ056-058-262200- /O.CON.KSGX.HW.A.0005.120128T1200Z-120129T0000Z/ RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS- 210 AM PST THU JAN 26 2012 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY AFTERNOON... A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY AFTERNOON. * TIMING: EARLY SATURDAY MORNING THROUGH SATURDAY AFTERNOON...WITH WINDS PEAKING LATE SATURDAY MORNING. * WINDS: EAST WINDS 20 TO 30 MPH WITH GUSTS UP TO 60 MPH THROUGH AND BELOW THE FAVORED PASSES AND CANYONS...INCLUDING NEAR THE BANNING PASS AND ALONG THE HIGHWAY 78 AND INTERSTATE 8 CORRIDORS IN SAN DIEGO COUNTY. * IMPACTS: STRONG WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. FREEWAYS MOST LIKELY TO BE IMPACTED BY STRONG WINDS INCLUDE INTERSTATE 8 AND HIGHWAYS 74...78...79...AND 371. WATCH FOR DOWNED TREES AND POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ PALMER
469 WWUS76 KSGX 262118 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 118 PM PST THU JAN 26 2012 ...STRONG GUSTY NORTHEAST WINDS POSSIBLE LATE FRIDAY EVENING THROUGH SATURDAY AFTERNOON... .A STRONG SURFACE HIGH MOVING INTO THE GREAT BASIN ALONG WITH INCREASING MID-LEVEL WINDS ASSOCIATED WITH A SHORT WAVE TROUGH MOVING INTO THE DESERT SOUTHWEST WILL GENERATE STRONG GUSTY NORTHEAST TO EAST WINDS FRIDAY EVENING THROUGH SATURDAY AFTERNOON. WINDS WILL BE THE STRONGEST THROUGH AND BELOW THE CAJON PASS AND THE FAVORED PASSES AND CANYONS IN THE SANTA ANA MOUNTAINS. AS UPPER LEVEL WINDS SHIFT EAST SATURDAY MORNING... WINDS WILL INCREASE ACROSS THE RIVERSIDE AND SAN DIEGO COUNTY MOUNTAINS. WINDS WILL RAPIDLY DIMINISH SATURDAY AFTERNOON. CAZ061-271130- /O.EXB.KSGX.HW.A.0005.120128T0600Z-120128T1800Z/ COACHELLA VALLEY- 118 PM PST THU JAN 26 2012 ...HIGH WIND WATCH IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY MORNING... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY MORNING. * TIMING: FRIDAY EVENING THROUGH SATURDAY MORNING...WITH WINDS PEAKING EARLY SATURDAY MORNING. * WINDS: NORTHEAST WINDS 25 TO 35 MPH WITH GUSTS TO 50 MPH...OCCASIONALLY GUSTING TO 65 MPH IN THE NORTHERN PORTIONS OF THE COACHELLA VALLEY JUST SOUTH OF MORONGO VALLEY. * IMPACTS: STRONG WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. FREEWAYS MOST LIKELY TO BE IMPACTED BY STRONG WINDS INCLUDE INTERSTATE 10...AND HIGHWAYS 62 AND 111. WATCH FOR DOWNED TREES AND POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ CAZ042-048-055-057-271130- /O.CON.KSGX.HW.A.0005.120128T0600Z-120129T0000Z/ ORANGE COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN BERNARDINO COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- 118 PM PST THU JAN 26 2012 ...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY AFTERNOON... A HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY AFTERNOON. * TIMING: FRIDAY EVENING THROUGH SATURDAY AFTERNOON...WITH WINDS PEAKING SATURDAY MORNING. * WINDS: NORTHEAST WINDS 25 TO 35 MPH WITH GUSTS TO 65 MPH THROUGH AND BELOW THE FAVORED PASSES AND CANYONS...INCLUDING THE CAJON AND BANNING PASSES IN THE INLAND EMPIRE AND THE FREMONT...MODJESKA...SANTA ANA...AND SANTIAGO CANYONS IN ORANGE COUNTY. * IMPACTS: STRONG WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. FREEWAYS MOST LIKELY TO BE IMPACTED BY STRONG WINDS INCLUDE INTERSTATES 10 AND 15... AND HIGHWAYS 60...91...AND 55. WATCH FOR DOWNED TREES AND POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ CAZ056-058-271130- /O.CON.KSGX.HW.A.0005.120128T1200Z-120129T0000Z/ RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS- 118 PM PST THU JAN 26 2012 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY AFTERNOON... A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY AFTERNOON. * TIMING: EARLY SATURDAY MORNING THROUGH SATURDAY AFTERNOON... WITH WINDS PEAKING LATE SATURDAY MORNING. * WINDS: EAST WINDS 20 TO 30 MPH WITH GUSTS UP TO 60 MPH THROUGH AND BELOW THE FAVORED PASSES AND CANYONS...INCLUDING NEAR THE BANNING PASS AND ALONG THE HIGHWAY 78 AND INTERSTATE 8 CORRIDORS IN SAN DIEGO COUNTY. * IMPACTS: STRONG WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. FREEWAYS MOST LIKELY TO BE IMPACTED BY STRONG WINDS INCLUDE INTERSTATE 8 AND HIGHWAYS 74...78...79...AND 371. WATCH FOR DOWNED TREES AND POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
755 WWUS76 KSGX 270338 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 738 PM PST THU JAN 26 2012 ...STRONG GUSTY NORTHEAST WINDS POSSIBLE LATE FRIDAY EVENING THROUGH SATURDAY AFTERNOON... .STRONG SURFACE HIGH PRESSURE BUILDING OVER THE GREAT BASIN ALONG WITH INCREASING MID-LEVEL WINDS ASSOCIATED WITH A SHORT WAVE TROUGH MOVING INTO THE DESERT SOUTHWEST WILL GENERATE STRONG GUSTY NORTHEAST TO EAST WINDS FRIDAY MORNING THROUGH SATURDAY AFTERNOON. GUSTY NORTHEAST WINDS FRIDAY MORNING THROUGH FRIDAY AFTERNOON WILL MAINLY BE CONFINED TO AREAS THROUGH AND BELOW THE CAJON PASS AND THE FAVORED PASSES AND CANYONS IN THE SANTA ANA MOUNTAINS...AS WELL AS THE NORTHERN FOOTHILLS IN THE COACHELLA VALLEY. NORTHEAST WINDS WILL STRENGTHEN AND BECOME MORE WIDESPREAD FRIDAY EVENING. AS UPPER LEVEL WINDS SHIFT EAST SATURDAY MORNING... WINDS WILL INCREASE ACROSS THE RIVERSIDE AND SAN DIEGO COUNTY MOUNTAINS. WINDS WILL RAPIDLY DIMINISH SATURDAY AFTERNOON. CAZ042-048-055-057-271200- /O.NEW.KSGX.WI.Y.0006.120127T1500Z-120128T0600Z/ /O.CON.KSGX.HW.A.0005.120128T0600Z-120129T0000Z/ ORANGE COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN BERNARDINO COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- 738 PM PST THU JAN 26 2012 ...WIND ADVISORY IN EFFECT FROM 7 AM TO 10 PM PST FRIDAY... ...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 10 PM PST FRIDAY. A HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY AFTERNOON. * TIMING: LOCAL GUSTY NORTHEAST WINDS FRIDAY MORNING THROUGH FRIDAY AFTERNOON. STRONG GUSTY NORTHEAST WINDS WILL DEVELOP FRIDAY EVENING AND CONTINUE INTO SATURDAY AFTERNOON. WINDS ARE EXPECTED TO PEAK SATURDAY MORNING. * WINDS: NORTHEAST WINDS 15 TO 25 MPH WITH GUSTS 45 TO 50 MPH FRIDAY MORNING...BECOMING 25 TO 35 MPH WITH GUSTS TO 65 MPH FRIDAY EVENING. STRONGEST WINDS WILL BE THROUGH AND BELOW THE FAVORED PASSES AND CANYONS...INCLUDING THE CAJON AND BANNING PASSES IN THE INLAND EMPIRE AND THE FREMONT...MODJESKA...SANTA ANA...AND SANTIAGO CANYONS IN ORANGE COUNTY. * IMPACTS: STRONG WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. FREEWAYS MOST LIKELY T O BE IMPACTED BY STRONG WINDS INCLUDE INTERSTATES 10 AND 15... AND HIGHWAYS 60...91...AND 55. WATCH FOR DOWNED TREES AND POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ061-271200- /O.NEW.KSGX.WI.Y.0006.120127T1500Z-120128T0600Z/ /O.CON.KSGX.HW.A.0005.120128T0600Z-120128T1800Z/ COACHELLA VALLEY- 738 PM PST THU JAN 26 2012 ...WIND ADVISORY IN EFFECT FROM 7 AM TO 10 PM PST FRIDAY... ...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY MORNING... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 10 PM PST FRIDAY. A HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY MORNING. * TIMING: FRIDAY MORNING THROUGH SATURDAY MORNING...WITH WINDS PEAKING EARLY SATURDAY MORNING. * WINDS: NORTH WINDS 25 TO 35 MPH WITH GUSTS TO 50 MPH... OCCASIONALLY GUSTING TO 65 MPH. STRONG WINDS WILL BE CONFINED TO THE FAR NORTHERN PORTIONS OF THE COACHELLA VALLEY INCLUDING DESERT HOT SPRINGS...SKY VALLEY...AND INDIO HILLS. ELSEWHERE...INCLUDING PALM SPRINGS...INDIO...AND THERMAL...WINDS WILL BE MUCH WEAKER. * IMPACTS: STRONG WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. FREEWAYS MOST LIKELY TO BE IMPACTED BY STRONG WINDS INCLUDE INTERSTATE 10 AND HIGHWAYS 62. WATCH FOR DOWNED TREES AND POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ056-058-271200- /O.CON.KSGX.HW.A.0005.120128T1200Z-120129T0000Z/ RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS- 738 PM PST THU JAN 26 2012 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY AFTERNOON... A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY AFTERNOON. * TIMING: EARLY SATURDAY MORNING THROUGH SATURDAY AFTERNOON... WITH WINDS PEAKING LATE SATURDAY MORNING. * WINDS: EAST WINDS 20 TO 30 MPH WITH GUSTS UP TO 60 MPH THROUGH AND BELOW THE FAVORED PASSES AND CANYONS...INCLUDING NEAR THE BANNING PASS AND ALONG THE HIGHWAY 78 AND INTERSTATE 8 CORRIDORS IN SAN DIEGO COUNTY. * IMPACTS: STRONG WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. FREEWAYS MOST LIKELY TO BE IMPACTED BY STRONG WINDS INCLUDE INTERSTATE 8 AND HIGHWAYS 74...78...79...AND 371. WATCH FOR DOWNED TREES AND POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ SS
206 WWUS76 KSGX 271002 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 202 AM PST FRI JAN 27 2012 ...STRONG GUSTY NORTHEAST WINDS TODAY INTO SATURDAY AFTERNOON... .STRONG SURFACE HIGH PRESSURE OVER THE GREAT BASIN WILL BRING STRONG GUSTY NORTHEAST WINDS THROUGH AND BELOW PASSES AND CANYONS AND NEAR THE COASTAL FOOTHILLS THIS MORNING INTO EARLY SATURDAY AFTERNOON. CAZ042-048-055-057-272200- /O.UPG.KSGX.WI.Y.0006.120127T1500Z-120128T0600Z/ /O.UPG.KSGX.HW.A.0005.120128T0600Z-120129T0000Z/ /O.NEW.KSGX.HW.W.0005.120127T1400Z-120128T2300Z/ ORANGE COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN BERNARDINO COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- 202 AM PST FRI JAN 27 2012 ...HIGH WIND WARNING IN EFFECT FROM 6 AM THIS MORNING TO 3 PM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 6 AM THIS MORNING TO 3 PM PST SATURDAY. THE WIND ADVISORY IS NO LONGER IN EFFECT. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING: AREAS OF STRONG GUSTY NORTHEAST WINDS THIS MORNING INTO SATURDAY AFTERNOON. WINDS ARE EXPECTED TO PEAK THIS MORNING AND AGAIN SATURDAY MORNING. * WINDS: AREAS OF NORTHEAST WINDS 25 TO 35 MPH WITH GUSTS TO 65 MPH THROUGH AND BELOW PASSES AND CANYONS AND NEAR COASTAL FOOTHILLS. STRONGEST WINDS WILL BE THROUGH AND BELOW THE FAVORED PASSES AND CANYONS...INCLUDING THE CAJON AND BANNING PASSES IN THE INLAND EMPIRE AND THE FREMONT...MODJESKA...SANTA ANA...AND SANTIAGO CANYONS IN ORANGE COUNTY. * IMPACTS: STRONG WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. FREEWAYS MOST LIKELY TO BE IMPACTED BY STRONG WINDS INCLUDE INTERSTATES 10 AND 15... AND HIGHWAYS 60...91...AND 55. WATCH FOR DOWNED TREES AND POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ CAZ061-272200- /O.UPG.KSGX.WI.Y.0006.120127T1500Z-120128T0600Z/ /O.UPG.KSGX.HW.A.0005.120128T0600Z-120128T1800Z/ /O.NEW.KSGX.HW.W.0005.120127T1400Z-120128T2300Z/ COACHELLA VALLEY- 202 AM PST FRI JAN 27 2012 ...HIGH WIND WARNING IN EFFECT FROM 6 AM THIS MORNING TO 3 PM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 6 AM THIS MORNING TO 3 PM PST SATURDAY. THE WIND ADVISORY IS NO LONGER IN EFFECT. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * LOCATION: STRONGEST WINDS NORTH AND EAST OF INTERSTATE 10... ESPECIALLY NEAR THE FOOTHILLS ADJACENT TO JOSHUA TREE NATIONAL PARK. * WINDS: AREAS OF NORTH TO NORTHEAST WINDS 25 TO 35 MPH WITH GUSTS TO 60 MPH. * IMPACTS: STRONG WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR DOWNED TREES AND POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ CAZ056-272200- /O.UPG.KSGX.HW.A.0005.120128T1200Z-120129T0000Z/ /O.NEW.KSGX.HW.W.0005.120127T1400Z-120128T2300Z/ RIVERSIDE COUNTY MOUNTAINS- 202 AM PST FRI JAN 27 2012 ...HIGH WIND WARNING IN EFFECT FROM 6 AM THIS MORNING TO 3 PM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 6 AM THIS MORNING TO 3 PM PST SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING: AREAS OF STRONG GUSTY NORTHEAST WINDS THIS MORNING INTO SATURDAY AFTERNOON. WINDS ARE EXPECTED TO PEAK SATURDAY MORNING. * WINDS: AREAS OF NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 60 MPH THROUGH AND BELOW PASSES AND CANYONS AND NEAR COASTAL FOOTHILLS. * IMPACTS: STRONG WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR DOWNED TREES AND POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ CAZ058-272200- /O.UPG.KSGX.HW.A.0005.120128T1200Z-120129T0000Z/ /O.NEW.KSGX.WI.Y.0007.120127T1700Z-120128T2300Z/ SAN DIEGO COUNTY MOUNTAINS- 202 AM PST FRI JAN 27 2012 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 3 PM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 3 PM PST SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING: WINDS ARE EXPECTED TO PEAK SATURDAY MORNING. * WINDS: AREAS OF EAST TO NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 55 MPH. * IMPACTS: STRONG WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR DOWNED TREES AND POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ050-272200- /O.NEW.KSGX.WI.Y.0007.120127T1700Z-120128T2300Z/ SAN DIEGO COUNTY VALLEYS- 202 AM PST FRI JAN 27 2012 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 3 PM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 3 PM PST SATURDAY. * TIMING: WINDS ARE EXPECTED TO PEAK SATURDAY MORNING. * WINDS: AREAS OF EAST TO NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH NEAR THE FOOTHILLS. * IMPACTS: STRONG WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR DOWNED TREES AND POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CURRENT WIND GUST REPORTS ON THE WEB: HTTP://WWW.WRH.NOAA.GOV/SGX/GMAP/INDEX.PHP MAX DAILY WIND GUST REPORTS ON THE WEB: HTTP://WWW.WRH.NOAA.GOV/SGX/KML/WIND.PHP?WFO=SGX MARTIN
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this high wind watch went out at Jan 25, 2:00 PM PST, 6 hours 56 minutes earlier.
Area forecast discussion, Jan 25, 2:00 PM PST, 6 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
200 PM PST WED JAN 25 2012
.SYNOPSIS...
DRY AND WARMER CONDITIONS WILL PREVAIL ACROSS THE REGION THROUGH
THURSDAY...WITH VARIABLE HIGH CLOUDS AT TIMES. STRONG AND GUSTY
NORTH TO NORTHEAST WINDS WILL CONTINUE THIS AFTERNOON...AND MAY
REDEVELOP AGAIN LATE FRIDAY AND SATURDAY. A LITTLE COOLER EARLY NEXT
WEEK...WITH ONSHORE FLOW RETURNING.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
MOSTLY CLEAR WITH A FEW HIGH CLOUDS THIS AFTERNOON. GUSTY WINDS ARE
CONTINUING...BUT ARE GRADUALLY WEAKENING. SFC PRESSURE GRADIENTS
CONTINUE OFFSHORE WITH -8.7 MB SAN-TPH. ACROSS THE REGION...CURRENT
TEMPS ARE RUNNING BETWEEN 10 AND 20 DEGREES WARMER THAN THIS TIME
YESTERDAY AND HUMIDITIES ARE DECREASING WITH INLAND LOCATIONS NOW IN
THE 20-30 PERCENT RANGE.
WITH THE SFC HIGH IN PLACE OVER THE GREAT BASIN...EXPECT SFC
PRESSURE GRADIENTS TO REMAIN OFFSHORE...BUT WITH THE RIDGE ALOFT
SHIFTING...THE UPPER LEVEL SUPPORT HAS WEAKENED. THE OFFSHORE WINDS
WILL DECREASE THIS EVENING AS SFC PRESSURE GRADIENTS WEAKEN...BUT
WEAK TO MODERATE OFFSHORE FLOW WILL CONTINUE INTO THU. WARM AND DRY
CONDITIONS WILL CONTINUE THROUGH THU AS THE UPPER RIDGE REMAINS OVER
THE SOUTHWESTERN STATES. SOME INLAND LOCATIONS WILL LIKELY SEE HIGH
TEMPS IN THE LOW TO MID 80S.
THE UPPER RIDGE WILL WEAKEN FRI AND SAT AS A WEAK SHORTWAVE TROUGH
MOVES THROUGH THE PAC NW AND INTO THE INTERIOR MOUNTAIN WEST. THIS
WILL BRING SOME LOWERING OF TEMPS. AS THE SHORTWAVE MOVES INTO THE
DESERT SW...A STRONG SFC HIGH MOVES INTO THE GREAT BASIN FROM THE
NORTH AND ESTABLISHES STRONG OFFSHORE PRESSURE GRADIENTS OVER SOCAL.
WITH SOME UPPER SUPPORT...THIS COULD PRODUCE ANOTHER ROUND OF STRONG
AND GUSTY NE WINDS ACROSS THE REGION. SOME MODELS ARE INDICATING THE
POTENTIAL FOR WIND GUSTS GREATER THAN 60 MPH IN FAVORED LOCATIONS.
FOR SUNDAY THROUGH WEDNESDAY...THE EASTERN PACIFIC RIDGE BREAKS DOWN
AS A SERIES OF TROUGH MOVE THROUGH THE RIDGE AND INTO THE PAC NW
STATES. THE UPPER LEVEL FLOW OVER SOUTHERN CALIFORNIA TURNS CYCLONIC
AS BROAD TROUGHING DEVELOPS OVER THE REGION. THIS WILL BRING MUCH
COOLER WEATHER AS WELL AS A RETURN OF ONSHORE FLOW MONDAY AND
TUESDAY. PATCHY LOW CLOUDS AND FOG MAY RETURN TO THE COASTAL AREAS
EARLY NEXT WEEK...WITH INCREASING HIGH CLOUDS POSSIBLE AT TIMES.
&&
.AVIATION...
252125Z...MAIN AVIATION WEATHER REMAINS MOGR UDDFS/LLWS DUE TO
NORTHEAST WINDS 20-35KT IN THE 2000-10000 FT LAYER AND SFC WINDS
GUSTS 25-40 KT THROUGH AND BELOW MTN PASSES/CANYONS. MOSTLY CLEAR
SKIES AND UNRESTRICTED VISIBILITY WILL CONTINUE THROUGH THURSDAY.
&&
.MARINE...
SWAN MODEL GUIDANCE IS RUNNING ABOUT 3 FT HIGHER THAN WAMIII MODEL
FOR THE NEW WEST NORTHWEST SWELL ARRIVING ON THURSDAY AND CONTINUING
INTO FRIDAY. SPLIT THE DIFFERENCE...WHICH AGREES BETTER WITH WFO
OXNARD GRIDS. THIS ALSO DELAYS ONSET/DURATION AND AREA OF +10 FT
SEAS OVER PZZ775 TO JUST THE SW CORNER AND THE TIME PERIOD OF
26/2200-27/1000 PST. FOR NOW WILL HOLD OFF ON ISSUING A SMALL CRAFT
ADVISORY AND ALLOW FOLLOWING SHIFTS TO EXAMINE LATER GUIDANCE.
LIKEWISE HOLDING OFF ON THE HIGH SURF ADVISORY AS REDUCING THE SEA
HEIGHT GRIDS ALSO LOWERED/SHRUNK THE FORECASTED SURF HEIGHTS OF +7
FT TO JUST THE SOUTHERN SAN DIEGO COUNTY AND THEN NOT BEFORE LATE
THURSDAY AFTERNOON OR LATER.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...WIND ADVISORY UNTIL 4 PM PST THIS AFTERNOON FOR THE ORANGE
COUNTY COASTAL AREAS...RIVERSIDE COUNTY MOUNTAINS...SAN
BERNARDINO COUNTY MOUNTAINS...SAN BERNARDINO AND RIVERSIDE
COUNTY VALLEYS-THE INLAND EMPIRE...SAN DIEGO COUNTY
MOUNTAINS...SANTA ANA MOUNTAINS AND FOOTHILLS.
PZ...NONE.
&&
PUBLIC...PG
AVIATION/MARINE...BALFOURHazardous weather outlook, Jan 25, 4:13 PM PST, 4 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 413 PM PST WED JAN 25 2012 CAZ042-043-048-050-055>058-060>062-270000- ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 413 PM PST WED JAN 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY FOR FRIDAY NIGHT THROUGH SATURDAY...SURFACE HIGH PRESSURE BUILDING OVER THE GREAT BASIN AND MODERATE MID LEVEL WINDS WILL COMBINE TO BRING STRONG GUSTY NORTHEAST TO EAST WINDS TO SOUTHERN CALIFORNIA. STRONGEST WINDS ARE EXPECTED THROUGH AND BELOW THE PASSES AND CANYONS AND NEAR THE COASTAL FOOTHILLS OF RIVERSIDE...SAN BERNARDINO...AND ORANGE COUNTIES. LOCAL MODERATE GUSTY WINDS MAY ALSO DEVELOP OVER PORTIONS OF THE SAN DIEGO COUNTY MOUNTAINS AND NORTHERN COACHELLA VALLEY. THE COMBINATION OF STRONG GUSTY WINDS AND LOW RELATIVE HUMIDITY WILL ALSO LEAD TO HEIGHTENED FIRE WEATHER CONCERNS ON SATURDAY. WINDS ARE EXPECTED TO WEAKEN FAIRLY RAPIDLY SATURDAY AFTERNOON...WITH WEAK NORTHEAST TO EAST WINDS CONTINUING INTO SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. SS
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 26, 8:05 AM PST | Small Craft Advisory for Hazardous Seas | SGX | 29 hr | |
| Jan 26, 8:13 AM PST | High Surf Advisory | SGX | San Diego | 35 hr |
| Jan 26, 1:18 PM PST | Fire Weather Watch | SGX | Orange, Riverside, San Bernardino, San Diego | 21 hr |
Nearby
High Wind Watches in California, 2012Every high wind watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.